MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD RT SZ 1-2 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD RT SZ 1-2 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 74025715
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a primary tka on (b)(6) 2021, the patient felt pain and instability of knee.Due to this, a revision surgery was performed on (b)(6) 2021.The surgeon said the devices were not defective.Journey ii insert xlpe dd rt sz 1-2 13 mm was revised.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that this case reports that a revision surgery was performed due to pain and instability of knee.Per email communication, the requested x-ray and surgical reports are not available.However, it was reported that the surgeon stated the device was not defective.Therefore, neither the clinical root cause of the pain and instability nor the patient impact beyond the revision can be determined.Due to the limited information provided, a thorough assessment cannot be performed.Should additional clinically relevant documentation become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II ISRT XLPE DD RT SZ 1-2 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11812522
Report Number1020279-2021-04092
Device Sequence Number3910526
Product Code JWH
UDI-Device Identifier00885556096611
UDI-Public00885556096611
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74025715
Device Catalogue Number74025715
Device Lot Number18CM12545
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;